Oklahoma, 2007

Tornadoes and Flash Flooding in Oklahoma, June 13 to 14, 2007

June 13 to 14, 2007 · NWS OUN · 48 events in 15 counties and zones

The very wet pattern continued over Oklahoma on the 13th. An outflow boundary was situated northwest to southeast over parts of northern and central Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$343,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The very wet pattern continued over Oklahoma on the 13th. An outflow boundary was situated northwest to southeast over parts of northern and central Oklahoma. Other outflow boundaries were scattered over the western half of the state as well. A very slow moving upper level storm system drifted toward western Oklahoma. This helped thunderstorms develop over much of western Oklahoma. The thunderstorms produced very large hail, strong winds, and tornadoes over parts of the area. Also, due to the slow movement of the thunderstorms, flash flooding continued to be a concern with several roads washed out. The event lasted well into the evening before finally ending during the early morning hours. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 9:45 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 13, 9:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CDT WED JUN 13 2007

.UPDATE...
MORNING CONVECTION DECREASING ACROSS THE AREA AS WE AWAIT
REDEVELOPMENT BACK TO THE WEST. AREA WILL CONT TO RECEIVE ABUNDANT
SUNSHINE CREATING INCREASING AMOUNTS OF INSTABILITY. AS WE MOVE
THROUGH THE AFTN SFC FRONT WILL APPROACH WESTERN SECTIONS AND UPPER
LOW WILL CONT TO SLOWLY PROGRESS ESE INTO WEST TX. THIS WILL RESULT
IN DEVELOPMENT OF STRONG TO SEVERE STORMS ACROSS WESTERN OK SOUTH
INTO WESTERN NORTH TEXAS. WITH SLOW MOVEMENT OF STORMS AND POTENTIAL
FOR SEVERAL ROUNDS OR TRAINING OF ECHOES WILL NEED TO LOOK AS FLOOD
WATCH FOR PARTS OF AREA BEGINNING TONIGHT.

NOT MANY SIG CHANGES TO TODAYS GRIDS. BASICALLY TWEAKED TO LATEST
TRENDS. UPDATES OUT SHORTLY.

30

------------------------------------------------
435 AM CDT WED JUN 13 2007

.DISCUSSION...
THE UPPER JET OVER THE PANHANDLES HAS ROTATED THROUGH THE BASE OF
THE ARIZONA UPPER LOW AND SHOULD HELP PUSH TO THE LOW TOWARD WESTERN
KANSAS LATER TODAY BEFORE DRIFTING SOUTHWARD THROUGH THE AREA
THURSDAY AND FRIDAY.

FOR TODAY...A MAIN THREAT FOR PRECIPITATION WILL BE EARLY IN THE DAY
AS A VERY MOIST AND WEAKLY CAPPED ENVIRONMENT OVER EASTERN SECTIONS
IS GRADUALLY REPLACED THROUGHOUT THE DAY WITH DRIER/SUBSIDING
MID/UPPER LEVEL AIR ACCOMPANYING A DRY AIR INTRUSION. PRECIPITATION
CHANCES THEN RESUME LATE IN THE DAY NEAR THE WESTERN OKLAHOMA BORDER
AS A COLD FRONT ASSOCIATED WITH LOW MOVES CLOSER AND INTERACTS WITH
AN INCREASING UNSTABLE AIRMASS. OUR SEVERE WEATHER CHANCES APPEAR
HIGHEST THIS EVENING WHEN THE BOUNDARY IS MORE LIKELY TO ENTER THE
AREA ALONG WITH A DEVELOPING LOW LEVEL JET. HAVE USED A BLEND OF THE
RUC/GFS FOR TODAY AS THE NAM (OPERATIONAL NMM VERSION) APPEARS TO BE
OUT TO LUNCH REGARDING PRECIPITATION AHEAD OF THE FRONT WITH THE
ASSOCIATED MODEL MASS FIELDS AFFECTED AND THEREFORE MAKING FURTHER
INTERROGATION VERY DIFFICULT.

BEYOND TODAY...HAVE USED A BLEND OF THE OPERATIONAL GFS (25%) AND
GFS ENSEMBLE MEAN (75%) WHICH HAVE THE LOW DRIFTING TO NEAR ALVA
THURSDAY...PAULS VALLEY FRIDAY...FORT WORTH ON SATURDAY...WITH THE
HIGHEST AND MOST ABUNDANT RAINFALL TOTALS ALONG AND EAST OF ITS PATH
WHERE THE DEEPEST MOISTURE AND ASCENT SHOULD BE LOCATED. RAINFALL
AMOUNTS ARE HARD TO SAY...BUT STILL ESTIMATING ANYWHERE FROM 2 TO 4
INCHES THROUGH FRIDAY NIGHT WITH THE LEAST OVER EXTREME
WEST/SOUTHWEST SECTIONS AND PROGRESSIVELY HIGHER AMOUNTS FARTHER
EAST. CONSIDERED A FLASH FLOOD/FLOOD WATCH...BUT TOO MUCH
UNCERTAINTY EXISTS REGARDING LOCATION AND TIMING AND THUS PREFER TO
ADDRESS A WATCH ON A SHORT TERM BASIS WHEN MORE EVIDENCE EXISTS.

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  91  69  84  68 /  30  60  50  50
HOBART OK         92  68  86  68 /  30  70  50  40
WICHITA FALLS TX  93  70  89  69 /  20  40  50  40
GAGE OK           88  64  82  66 /  40  90  40  40
PONCA CITY OK     87  69  82  68 /  50  60  50  50
DURANT OK         92  70  85  70 /  40  20  50  50

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

JAMES
Hazardous weather outlook, Jun 13, 10:55 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUN 13 2007

OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER ALL OF CENTRAL AND WESTERN OKLAHOMA... AND WESTERN
NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO
STILLWATER... TO SULPHUR... TO MARIETTA. THE SLIGHT RISK AREA ALSO
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 3 PM UNTIL
AROUND MIDNIGHT.

IMPACTS...
WIND GUSTS TO 70 MPH AND GOLFBALL SIZE HAIL WILL BE THE MAIN SEVERE
WEATHER EVENTS... ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. LOCALLY HEAVY RAIN COULD CAUSE FLOODING IN LOW-LYING AND
OTHER POOR DRAINAGE AREAS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE SLIGHT RISK
AREA... SHOULD MONITOR CONDITIONS AND BE PREPARED FOR POSSIBLE
SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS EVENING.

DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO AT MIDDAY
WILL MOVE EAST AND SOUTHEAST INTO THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLES BY EARLY THIS EVENING. AT THE SURFACE... A COLD FRONT
WILL MOVE EAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. DAYTIME HEATING AND
ABUNDANT LOW LEVEL MOISTURE WILL INCREASE THE INSTABILITY ACROSS
WESTERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND EVENING. AS THE
COLD FRONT MOVES INTO THE AREA THIS AFTERNOON AND INTERACTS WITH THE
MODERATE INSTABILITY IN PLACE... SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND EAST OF THE FRONT.

DURING THE LATE AFTERNOON INTO THE EARLY EVENING HOURS... WITH THE
DEVELOP OF THE LOW LEVEL JET... WIND SHEAR WILL BE MORE SUPPORTIVE
OF SUPERCELL THUNDERSTORMS ACROSS THE SLIGHT RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
THE SLOW MOVEMENT OF THE COLD FRONT ACROSS THE AREA WILL RESULT IN
LOCALLY HEAVY RAINFALL IN A FEW LOCATIONS OVER WESTERN AND CENTRAL
OKLAHOMA AND IN WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING... MAINLY ACROSS PORTIONS OF WESTERN NORTH TEXAS. A
MODEST AMOUNT OF WIND SHEAR ASSOCIATED WITH THE UPPER LOW OVER THE
TEXAS PANHANDLE... COMBINED WITH DAYTIME HEATING... IS EXPECTED TO
BE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS OVER WESTERN
NORTH TEXAS THURSDAY AFTERNOON AND EVENING. THE CONTINUED PRESENCE
OF THE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL
MAINTAIN A RELATIVELY HIGH PROBABILITY OF SHOWERS AND THUNDERSTORMS
INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
AS A RESULT OF NUMEROUS ROUNDS OF SHOWER AND THUNDERSTORM
ACTIVITY... THE POTENTIAL WILL EXIST FOR SOME AREAS TO RECEIVE HEAVY
RAINFALL AND POSSIBLE FLOODING FROM THURSDAY INTO THE WEEKEND.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

30

In the hours before

Special weather statement, Jun 13, 7:15 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
815 AM CDT WED JUN 13 2007

OKZ019-131330-
LOGAN OK-
815 AM CDT WED JUN 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF GUTHRIE AT 815
AM CDT...MOVING NORTH AT 20 MPH.

SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY
HEAVY RAINFALL ARE LIKELY.

PEOPLE IN LOGAN COUNTY...INCLUDING THE CITY OF GUTHRIE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Local storm report, Jun 13, 9:44 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1044 AM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     VERNON                  34.15N 99.28W
06/12/2007                   WILBARGER          TX   FIRE DEPT/RESCUE

            ONE TREE BLOWN DOWN, SEVERAL OTHER TREES WITH
            DAMAGE/LIMBS DOWN, WINDOWS IN STORES BLOWN OUT, ONE
            RESIDENCE AWNING BLOWN OVER HOUSE.

&&

JLP

The radar

The Norman radar (KTLX), 50 km away, was scanning. The volume nearest the first event began at 16:57 UTC.

Open the radar archive at this moment

Event by event

27 hail, 9 thunderstorm wind, 6 flash flood, 4 tornado, 1 flood, 1 heavy rain. Local standard time, as filed.

Flood, Logan

When
June 13, 11:00 AM CST
Where
Logan County, 7 mi SE of Guthrie Arpt
Cause
Heavy Rain
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
35.778, -97.312

A bridge and road were washed out approximately four miles south of the intersection of Weshminister and HWY 105. The flooding was a result of heavy rains that ended around 9 am that morning. The report was relayed by KWTV-9.

Hail, Ellis

When
June 13, 1:30 PM CST
Where
Ellis County, 5 mi SSW of Shattuck
Measured
1 in hail
Reported by
Public
Coordinates
36.203, -99.914

Hail, Major

When
June 13, 2:13 PM CST
Where
Major County, 1 mi SSW of Orienta
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
36.337, -98.487

Hail, Ellis

When
June 13, 2:18 PM CST
Where
Ellis County, 8 mi N of Shattuck
Measured
0.75 in hail
Reported by
Public
Coordinates
36.386, -99.880

Hail, Dewey

When
June 13, 2:30 PM CST
Where
Dewey County, Seiling
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
36.150, -98.920

The report was relayed by the National Severe Storms Laboratory Hail Verification project.

Hail, Ellis

When
June 13, 3:00 PM CST
Where
Ellis County, 8 mi N of Shattuck
Measured
0.75 in hail
Reported by
Public
Coordinates
36.386, -99.880

Hail, Harmon

When
June 13, 3:15 PM CST
Where
Harmon County, 1 mi SW of Vinson
Measured
1.75 in hail
Reported by
Other Federal Agency
Coordinates
34.890, -99.882

Hail, Woods

When
June 13, 3:15 PM CST
Where
Woods County, 4 mi NNE of Camp Houston
Measured
0.88 in hail
Reported by
Public
Coordinates
36.873, -99.092

Hail, Harmon

When
June 13, 3:25 PM CST
Where
Harmon County, Vinson
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
34.900, -99.870

Hail, Ellis

When
June 13, 3:28 PM CST
Where
Ellis County, 9 mi NNW of (Gag)gage Airport
Measured
1 in hail
Reported by
Public
Coordinates
36.420, -99.842

Thunderstorm Wind, Beckham

When
June 13, 3:45 PM CST
Where
Beckham County, 4 mi ESE of Erick
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
35.198, -99.805

Hail, Harper

When
June 13, 4:13 PM CST
Where
Harper County, May
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.620, -99.730

Hail, Woods

When
June 13, 4:35 PM CST
Where
Woods County, 16 mi SE of Waynoka
Measured
0.75 in hail
Reported by
Public
Coordinates
36.416, -98.677

Hail, Beckham

When
June 13, 4:42 PM CST
Where
Beckham County, 6 mi NW of Mayfield
Measured
1.75 in hail
Reported by
Public
Coordinates
35.391, -99.955

Hail, Roger Mills

When
June 13, 4:42 PM CST
Where
Roger Mills County, 4 mi WNW of Sweetwater
Measured
1.75 in hail
Reported by
Public
Coordinates
35.442, -99.986

Hail, Ellis

When
June 13, 5:00 PM CST
Where
Ellis County, 9 mi NE of Catesby
Measured
0.75 in hail
Reported by
Public
Coordinates
36.592, -99.856

Hail, Ellis

When
June 13, 5:00 PM CST
Where
Ellis County, 9 mi NE of Catesby
Measured
0.75 in hail
Reported by
Public
Coordinates
36.592, -99.856

Hail, Woodward

When
June 13, 5:00 PM CST
Where
Woodward County, 11 mi N of Woodward
Measured
0.88 in hail
Reported by
Public
Coordinates
36.589, -99.400

Hail, Dewey

When
June 13, 5:00 PM CST
Where
Dewey County, Seiling
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.150, -98.920

Hail, Ellis

When
June 13, 5:25 PM CST
Where
Ellis County, 9 mi NNW of (Gag)gage Airport
Measured
0.88 in hail
Reported by
Public
Coordinates
36.420, -99.842

Hail, Beckham

When
June 13, 5:30 PM CST
Where
Beckham County, Carter
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
35.220, -99.500

Tornado, Major

When
June 13, 5:31 PM CST to 5:33 PM CST
Where
Major County, 5 mi W of Orienta
Rating
EF0
Path length
0.2 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
36.350, -98.570

A tornado developed south of US-412 and just east of the Glass Mountains. The tornado was observed by numerous spotters and was covered live by television news helicopters from Oklahoma City. The tornado moved very little and no known damage was occurred.|

Tornado, Major

When
June 13, 5:34 PM CST to 5:36 PM CST
Where
Major County, 5 mi W of Orienta
Rating
EF0
Path length
0.2 mi
Path width
75 yd
Reported by
Trained Spotter
Coordinates
36.350, -98.570

A second tornado developed soon after the dissipation of the first tornado. This tornado also formed just east of the Glass Mountains and south of US Highway 412. This tornado was also observed by numerous spotters and covered live by television news helicopters which showed a well-developed tornado visually. This tornado moved little during its two minute lifespan, and produced no known damage. |

Tornado, Major

When
June 13, 5:42 PM CST to 5:44 PM CST
Where
Major County, 5 mi W of Orienta
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
36.350, -98.570

A third tornado was shown in the live coverage from television helicopters just east of the Glass Mountains. Again, this tornado also moved little and no damage was reported.

Hail, Washita

When
June 13, 6:15 PM CST
Where
Washita County, 4 mi ENE of Bessie
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.402, -98.915

Hail, Washita

When
June 13, 6:15 PM CST
Where
Washita County, 4 mi ENE of Bessie
Measured
1 in hail
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
35.402, -98.915

A wheat field was totally destroyed by the hail. Monetary damages were estimated.

Thunderstorm Wind, Custer

When
June 13, 6:15 PM CST
Where
Custer County, 1 mi E of Clinton
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.520, -98.952

A storm chaser encountered winds estimated to be around 60 mph.

Hail, Custer

When
June 13, 6:30 PM CST
Where
Custer County, 5 mi E of Clinton
Measured
0.75 in hail
Reported by
Public
Coordinates
35.520, -98.881

Thunderstorm Wind, Custer

When
June 13, 6:45 PM CST
Where
Custer County, 3 mi W of Weatherford
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
35.530, -98.773

A recreation vehicle was blown over by strong winds. The extent of the damage to the vehicle is unknown, and the monetary damage and time are both estimated.

Hail, Dewey

When
June 13, 6:55 PM CST
Where
Dewey County, 1 mi S of Seiling
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.136, -98.920

Thunderstorm Wind, Custer

When
June 13, 6:55 PM CST
Where
Custer County, 5 mi W of Clinton
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
35.520, -99.059

Four power poles and power lines were downed due to high wind. Monetary damages were estimated.

Thunderstorm Wind, Custer

When
June 13, 6:55 PM CST
Where
Custer County, 2 mi E of Thomas
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Storm Chaser
Coordinates
35.750, -98.714

A storm chaser observed large tree limbs and street signs downed at the intersection of State Highways 33 and 54 east of Thomas. Monetary values of damage are estimated.

Tornado, Blaine

When
June 13, 7:06 PM CST
Where
Blaine County, 2 mi WSW of Eagle City
Rating
EF0
Path length
0.1 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
35.919, -98.613

A storm chaser observed a tornado about 2 miles west-southwest of Eagle City, just east of the Dewey-Blaine County line. No damage was reported.

Thunderstorm Wind, Blaine

When
June 13, 7:10 PM CST
Where
Blaine County, Canton
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.070, -98.580

Several trees down over the roadway on the south side of Canton. A storm chaser estimated winds of 70 mph. Monetary damages were estimated.

Thunderstorm Wind, Blaine

When
June 13, 7:10 PM CST
Where
Blaine County, 4 mi S of Canton
Measured
65 kt (75 mph) estimated gust
Property damage
$6,000
Reported by
Storm Chaser
Coordinates
36.012, -98.580

Large trees were downed blocking State Highway 58 about 4 miles south of Canton. Monetary damage is estimated.

Flash Flood, Major

When
June 13, 7:15 PM CST
Where
Major County, Fairview
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.270, -98.480

Several county roads were closed near Fairview due to high water.

Hail, Blaine

When
June 13, 7:18 PM CST
Where
Blaine County, 2 mi E of Canton
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.070, -98.544

The hail was relayed from KWTV-9.

Thunderstorm Wind, Major

When
June 13, 7:45 PM CST
Where
Major County, 1 mi SSW of Orienta
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.337, -98.487

Flash Flood, Blaine

When
June 13, 9:30 PM CST
Where
Blaine County, Watonga
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.850, -98.420

Noble avenue in front of the Post Office were flooded and impassable.

Thunderstorm Wind, Caddo

When
June 13, 10:15 PM CST
Where
Caddo County, Eakly
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.300, -98.550

Several two inch tree limbs were downed due to high wind. Monetary damages were estimated.

Hail, Kiowa

When
June 13, 10:28 PM CST
Where
Kiowa County, Hobart
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.020, -99.100

Hail, Kiowa

When
June 13, 10:45 PM CST
Where
Kiowa County, Hobart
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.020, -99.100

Flash Flood, Kiowa

When
June 13, 11:40 PM CST
Where
Kiowa County, Hobart
Cause
Heavy Rain
Property damage
$150,000
Reported by
Amateur Radio
Coordinates
35.020, -99.100

Two swift-water rescues were initiated due to high water in Hobart. Two bridges were heavily damaged. Thirty homes and eight business reported some kind of flood damage. Four-hundred and fifty feet of railroad tracks along HWY 9 in Hobart were washed out. Monetary damages were estimated.

Flash Flood, Kiowa

When
June 13, 11:45 PM CST
Where
Kiowa County, 7 mi WSW of Hobart
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.981, -99.214

Water was reported over HWY 9 between HWY 44 and Lone Wolf.

Heavy Rain, Kiowa

When
June 13, 11:55 PM CST
Where
Kiowa County, Hobart
Reported by
Mesonet
Coordinates
35.020, -99.100

A total of 3.45 inches of rain fell between 11:55 pm and 12:55 am.

Hail, Washita

When
June 14, 12:00 AM CST
Where
Washita County, Sentinel
Measured
1 in hail
Reported by
Public
Coordinates
35.150, -99.180

Flash Flood, Kiowa

When
June 14, 12:30 AM CST
Where
Kiowa County, 4 mi N of Hobart
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.078, -99.100

HWY 9 between HWY 183 and HWY 54 at Gotebo closed due to high water.

Flash Flood, Kiowa

When
June 14, 2:30 AM CST
Where
Kiowa County, Hobart
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.020, -99.100

Widespread flooding was reported in the city of Hobart due to rapidly rising water. Several houses were evacuated due to the high water. 35-40 people in total were evacuated from their homes. Access to some of the houses could not be done without a boat. The intersection of HWY 9 and Eastern was closed with four feet of water flowing over it. Monetary damages were estimated.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42271, 42272, 42273, 42274, 42275, 42276, 42277, 42278, 42279, 42280, 42302, 42281, 42282, 42283, 42284, 42285, 42286, 42287, 42307, 42288, 42289, 45072, 45076, 45087, 42290, 42291, 46162, 42292, 46165, 42293, 45472, 46167, 45113, 42299, 46163, 42265, 42294, 42303, 45062, 42300, and more.